If a person has "failed" two TKIs, (for whatever reason determined, i.e. side-effects or increased PCR), how likely is it that they will fail a third? Could it be the last drug will work indefinitely? Or with two failures on your record, is a SCT likely in the nearer future?
"Failing" More Than One TKI
Posted 13 January 2011 - 05:27 PM
There is no single answer. There are many variables. Some people refer to difficult side effects as "failing" the drug, but it is actually intolerance. Some intolerances can be overcome as the body adjusts over time. Drug failure is lack of response as measured by BMB/FISH/PCR. Since Sprycel is a very different drug than Gleevec and Tasigna, it can work when the others fail. Sometimes Tasigna will work for some people when Sprycel fails (mainly due to a kinase mutation where Tasigna works better). But there are also more new drugs on the way that will deal with some of the more difficult issues such as T315i.
Posted 17 January 2011 - 10:40 AM
Well, when I failed gleevec it was due to lack of molecular response. When I failed Sprycel it was due to the convulsions (or rigors as the dr's. say). The constant fevers of 104+, vomiting, hospitalizations, shaking,thrashing about like a 10+ pound coho you just reeled in. The ambulance would always take me to a different hospital where the E.R. Dr. would look at me with puzzlement on his face. then he would disappear to the internet to look up CML. After a year of this they lowered my dose from 100 to 70 mg. sprycel. Then I failed molecular and cyto tests. So now we are dumping Tas., and so far w/ good results although as mentioned in another thread, I need a SCT donor if my 1 sister doesn't match. Trey, as I understood it through my onc., I have to be healthy, molecularly speaking. So if we don't get better how can we go through SCT?
Posted 17 January 2011 - 10:54 AM
Your description of the "rigors" sounds like my first night on Sprycel. I shivered so hard I absolutely couldn't control it. The only time it stopped was when I was vomiting. However, unlike you, mine did not continue with that severity past the first night, nor did I run fevers. I did continue to have light shivers for the next month or so and only at night. As a matter of fact I continue to have very light shivers off and on (very occasional).
Has anyone shed any light for you on the cause? I know others have had this same side effect to varying degrees.
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 17 January 2011 - 12:21 PM
Hey Pat, The shakin' answer is a great big du-no. I got lucky and was placed in a clinical trial. When it came time for answers, I was like the proverbial mushroom. In the dark. Dr. told me that they were unaware of anything like my issues going on. Also had real bad bone-joint pain and the headaches, OHHHH! But I rarely complained of anything except the fevers and shakes. They are bad, aren't they? In the first year of sprycel, I'd been to the hospital maybe 5-6 times with 2-4 day stays. And to your question, the answer is(drum roll) ________ ???????
Posted 17 January 2011 - 04:40 PM
Stats show that people who are "more healthy" going into BMT/SCT tend to have better outcomes. But that it not a firm rule, since there are many variables.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users